MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422265
Medical Device Problem Codes Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a navio assisted unicondylar knee replacement, the patient collapsed into valgus.Implants were revised to a legion hinge with cones and stems.Patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the complaint details, a patient required a revision surgery at least 3 months post uni-knee replacement due to ¿collapsing into valgus¿.Reportedly, the revision was a conversion to a hinged knee with cones and stems.It was communicated that the requested clinical information was not available.However, it was verified per correspondence that the usage of the navio did not contribute to the reported events.S+n has not received the device and/or adequate documentation to fully evaluate the root cause of the reported events.The patient impact beyond the reported uni-knee failure/¿collapse into valgus¿ and subsequent revision/conversion could not be determined.No further medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIBINRT S5-6RM/LL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11720858
Report Number1020279-2021-03397
Device Sequence Number14225948
Product Code HSX
UDI-Device Identifier03596010582249
UDI-Public03596010582249
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422265
Device Catalogue Number71422265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;